Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 262, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 30, 2017, 9:19 PM CDT for Cedar County, Dade County, Missouri. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2017, 9:19 PM CDT (02:19 UTC)
- Expired
- May 30, 2017, 10:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Cedar County, MO, Dade County, MO
The radar
The Springfield radar (KSGF), 60 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 9:40 PM CDT | HAIL 1.5 | Stockton, MO | HALF DOLLAR TO PING PONG SIZE HAIL REPORTED NEAR STOCKTON. NUMEROUS PICTURES FROM SOCIAL MEDIA OF THE HAIL. |
| May 30, 9:44 PM CDT | HAIL 1 | Stockton, MO | VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
449
WUUS53 KSGF 310219
SVRSGF
MOC039-057-310315-
/O.NEW.KSGF.SV.W.0262.170531T0219Z-170531T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
919 PM CDT TUE MAY 30 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Cedar County in southwestern Missouri...
Northeastern Dade County in southwestern Missouri...
* Until 1015 PM CDT
* At 918 PM CDT, a severe thunderstorm was located 8 miles northwest
of Stockton, moving southeast at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Law enforcement. Quarter Size hail was reported in El
Dorado Springs.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Stockton Lake... Stockton State Park...
Stockton... Greenfield...
Dadeville... Arcola...
Umber View Heights... Masters...
Caplinger Mills... Wagoner...
Cane Hill... Neola...
Filley... Bona...
Olympia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Stockton Lake, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3788 9386 3759 9361 3749 9362 3739 9386
3779 9406
TIME...MOT...LOC 0218Z 332DEG 33KT 3777 9392
HAIL...1.00IN
WIND...<50MPH
$$
Burchfield3 follow-up statements
040
WWUS53 KSGF 310247
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
947 PM CDT TUE MAY 30 2017
MOC039-057-310315-
/O.CON.KSGF.SV.W.0262.000000T0000Z-170531T0315Z/
Cedar MO-Dade MO-
947 PM CDT TUE MAY 30 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHEASTERN CEDAR AND NORTHEASTERN DADE COUNTIES...
At 945 PM CDT, a severe thunderstorm was located near Stockton,
moving southeast at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Public. Quarter size hail was reported in Stockton at 945
PM.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Stockton Lake... Stockton State Park...
Stockton... Greenfield...
Dadeville... Umber View Heights...
Masters... Cane Hill...
Bona...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Stockton Lake, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3759 9361 3749 9362 3739 9386 3768 9386
3776 9375
TIME...MOT...LOC 0245Z 326DEG 27KT 3763 9378
HAIL...1.00IN
WIND...<50MPH
$$
Burchfield003
WWUS53 KSGF 310304
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1004 PM CDT TUE MAY 30 2017
MOC039-057-310315-
/O.CON.KSGF.SV.W.0262.000000T0000Z-170531T0315Z/
Cedar MO-Dade MO-
1004 PM CDT TUE MAY 30 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHEASTERN CEDAR AND NORTHEASTERN DADE COUNTIES...
At 1004 PM CDT, a severe thunderstorm was located near Fair Play, or
11 miles southeast of Stockton, moving southeast at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Public.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Stockton Lake... Stockton State Park...
Dadeville... Masters...
Cane Hill... Bona...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Stockton Lake, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3759 9361 3749 9362 3744 9374 3759 9378
3767 9367
TIME...MOT...LOC 0304Z 322DEG 27KT 3758 9366
HAIL...1.00IN
WIND...<50MPH
$$
Burchfield168
WWUS53 KSGF 310308
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1008 PM CDT TUE MAY 30 2017
MOC039-057-310318-
/O.EXP.KSGF.SV.W.0262.000000T0000Z-170531T0315Z/
Cedar MO-Dade MO-
1008 PM CDT TUE MAY 30 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CEDAR AND
NORTHEASTERN DADE COUNTIES WILL EXPIRE AT 1015 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.
LAT...LON 3759 9361 3749 9362 3744 9374 3759 9378
3767 9367
TIME...MOT...LOC 0308Z 332DEG 33KT 3755 9364
$$
BurchfieldWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 5:52 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, May 30, 5:52 PM CDT, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Springfield MO 552 PM CDT Tue May 30 2017 ...00z Aviation Forecast Update... .SHORT TERM...(This evening and tonight) Issued at 325 PM CDT Tue May 30 2017 An area of showers continue to track east across south central Missouri this afternoon. Instability has decreased with the better instability now south of the area. Therefore, the thunder has shifted south of the area across Arkansas. There may still be an isolated embedded rumble of thunder before this activity moves out of south central Missouri late this afternoon, but this is a low chance. Behind the area of showers that have spread through the area the sun has come back out and instability is starting to increase across Kansas into western Missouri. Isolated/scattered storm development will be possible late this afternoon across eastern Kansas and western Missouri and this activity will spread/develop southeast into the area this evening into tonight. Coverage in this activity will be limited with most locations remaining dry. A few of the strongest storms may be capable of hail in excess of dimes and winds in excess of 50 mph this evening, but again this will be a very localized risk and not widespread by any means. .LONG TERM...(Wednesday through Tuesday) Issued at 325 PM CDT Tue May 30 2017 An upper level low will remain northeast of the area as upper level ridging remains to the west of the area. Energy from the Upper level low will keep isolated/scattered shower/storm chances at times Wednesday through Thursday. As instability increases in the afternoon/early evening a small chance of a strong/marginally severe storm may be possible. Coverage in any convection will not be widespread and any shower/storm that does affect a given locations will be brief in nature. An upper level shortwave trough will move through the region Friday into the weekend and may bring additional showers and storm chances, which may be a little more widespread in nature than the rain expected through Thursday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 551 PM CDT Tue May 30 2017 VFR conditions will continue through the next 24 hours across the area. There are no aviation concerns for pilots. Winds will be light and variable to southwesterly about 5 knots. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Griffin
Hazardous weather outlook, May 30, 7:53 PM CDT, 1 hour 26 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 753 PM CDT Tue May 30 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 753 PM CDT Tue May 30 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited Hail risk. Limited Thunderstorm wind damage risk. Limited Lightning risk. DISCUSSION... Additional scattered storm development will be possible this evening across eastern Kansas and western Missouri. This activity may then spread southeast later tonight. A few storms may produce hail up to the size of pennies and winds in excess of 50 mph this early this evening. Otherwise cloud to ground lightning strikes will be the risk with any storms that can develop. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered thunderstorms will be possible at times through Thursday night. A few strong to severe storms will be possible across extreme southeastern Kansas and west-central Missouri Wednesday afternoon and early Wednesday evening. There is then a Limited Risk for severe storms across portions of the Missouri Ozarks on Thursday. Better chances for more widespread thunderstorms will then occur from later Friday into Saturday night as a storm system approaches from the southwestern United States. Scattered thunderstorms will then be possible early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Griffin
In the hours before
Special weather statement, May 30, 6:33 PM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Springfield MO
633 PM CDT TUE MAY 30 2017
MOZ066-067-078-310015-
Vernon MO-Cedar MO-St. Clair MO-
633 PM CDT TUE MAY 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CEDAR...
NORTHEASTERN VERNON AND SOUTHWESTERN ST. CLAIR COUNTIES UNTIL 715 PM
CDT...
At 633 PM CDT, Doppler radar was tracking a strong thunderstorm near
Schell City, or 15 miles east of Rich Hill, moving southeast at 30
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
El Dorado Springs... Schell City...
Roscoe... Tiffin...
Taberville... Cedar Springs...
Monegaw Springs...
LAT...LON 3792 9363 3780 9394 3804 9419 3806 9413
3804 9411 3805 9410 3803 9408 3803 9406
3817 9406 3819 9405
TIME...MOT...LOC 2333Z 316DEG 27KT 3809 9409
BurchfieldSpecial weather statement, May 30, 7:31 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Springfield MO
731 PM CDT TUE MAY 30 2017
MOZ067-078-079-310115-
Cedar MO-Polk MO-St. Clair MO-
731 PM CDT TUE MAY 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CEDAR...NORTHWESTERN POLK
AND SOUTH CENTRAL ST. CLAIR COUNTIES UNTIL 815 PM CDT...
At 730 PM CDT, the public reported a strong thunderstorm 9 miles
north of Stockton, moving southeast at 15 mph.
Dime size hail was reported east of Cedar Springs with this storm.
Locations impacted include...
Stockton Lake... Stockton...
Humansville... Fair Play...
Flemington... Bearcreek...
Masters... Caplinger Mills...
Dunnegan... Arnica...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3786 9357 3781 9357 3781 9348 3772 9330
3752 9361 3757 9362 3757 9368 3781 9389
3794 9373
TIME...MOT...LOC 0030Z 313DEG 15KT 3783 9375
BurchfieldLocal storm report, May 30, 7:36 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
736 PM CDT TUE MAY 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 5 E CEDAR SPRINGS 37.88N 93.80W
05/30/2017 M0.75 INCH ST. CLAIR MO PUBLIC
&&
JLRSpecial weather statement, May 30, 8:23 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Springfield MO
823 PM CDT TUE MAY 30 2017
MOZ066-067-310230-
Vernon MO-St. Clair MO-
823 PM CDT TUE MAY 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VERNON AND ST. CLAIR
COUNTIES UNTIL 930 PM CDT...
At 823 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Appleton City to 8 miles east
of Rich Hill. Movement was southeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Truman Lake... Appleton City...
Osceola... Lowry City...
Schell City... Roscoe...
Vista... Harper...
Iconium... Tiffin...
Johnson City... Taberville...
Monegaw Springs...
LAT...LON 3820 9350 3806 9350 3789 9369 3790 9407
3805 9427 3804 9422 3805 9421 3804 9419
3806 9413 3804 9411 3805 9410 3803 9406
3818 9405 3821 9390
TIME...MOT...LOC 0123Z 295DEG 29KT 3816 9390 3812 9422
BurchfieldLocal storm report, May 30, 9:02 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
902 PM CDT TUE MAY 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL SCHELL CITY 38.02N 94.12W
05/30/2017 M0.88 INCH VERNON MO EMERGENCY MNGR
DIME TO NICKEL SIZED HAIL COVERING THE
GROUND IN SCHELL CITY.
&&
JLRLocal storm report, May 30, 9:12 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
912 PM CDT TUE MAY 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL EL DORADO SPRINGS 37.88N 94.02W
05/30/2017 M1.00 INCH CEDAR MO LAW ENFORCEMENT
LOTS OF DIME TO PENNY SIZED HAIL COVERING
THE GROUND IN EL DORADO SPRINGS.
&&
JLRThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:31 PM CDT | Special Weather Statement | SGF | Polk | 44 min |
| May 30, 8:23 PM CDT | Special Weather Statement | SGF | St. Clair | 67 min |
| May 30, 8:37 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 53 min |
| May 30, 9:22 PM CDT | Special Weather Statement | SGF | Polk | 53 min |
| May 30, 10:02 PM CDT | Special Weather Statement | SGF | Vernon | 43 min |
| May 30, 10:07 PM CDT | Special Weather Statement | SGF | Cedar | 38 min |
| May 30, 10:19 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 56 min |
| May 30, 10:50 PM CDT | Special Weather Statement | SGF | Cedar | 40 min |
| May 30, 11:06 PM CDT | Special Weather Statement | SGF | Dade | 39 min |
| May 30, 11:25 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade | 36 min |
| May 30, 11:37 PM CDT | Special Weather Statement | SGF | Polk | 38 min |
| May 31, 2:03 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 29 min |
| May 31, 7:30 AM CDT | River Flood Warning | SGF | Cedar | 48 hr |
| May 31, 2:12 PM CDT | Special Weather Statement | SGF | Jasper | 48 min |
| May 31, 2:44 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 61 min |
| May 31, 2:52 PM CDT | Special Weather Statement | SGF | Jasper, Newton | 53 min |
| May 31, 5:40 PM CDT | Special Weather Statement | SGF | Barry | 50 min |
| May 31, 5:47 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 43 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.